Alert archive / Mississippi / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 26, NWS Mobile, AL

February 12, 2024Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Feb 12, 2024, 12:45 AM CST for Wayne County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 12, 2024, 12:45 AM CST (06:45 UTC)
Expired
Feb 12, 2024, 1:45 AM CST
In force
60 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Wayne County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 128 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2024-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2024-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

325 
WUUS54 KMOB 120645
SVRMOB
MSC153-120745-
/O.NEW.KMOB.SV.W.0026.240212T0645Z-240212T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1245 AM CST Mon Feb 12 2024

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northern Wayne County in southeastern Mississippi...

* Until 145 AM CST.

* At 1244 AM CST, a severe thunderstorm was located near
  Sandersville, or 6 miles northeast of Laurel, moving northeast at
  60 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northern Wayne County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3182 8894 3183 8876 3185 8865 3189 8847
      3183 8847 3171 8894
TIME...MOT...LOC 0644Z 243DEG 51KT 3176 8909 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JP
1 follow-up statement
764 
WWUS54 KMOB 120740
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
140 AM CST Mon Feb 12 2024

MSC153-120749-
/O.EXP.KMOB.SV.W.0026.000000T0000Z-240212T0745Z/
Wayne MS-
140 AM CST Mon Feb 12 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAYNE COUNTY WILL
EXPIRE AT 145 AM CST...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning will be allowed to expire.

LAT...LON 3182 8894 3183 8876 3185 8865 3189 8847
      3183 8847 3171 8894
TIME...MOT...LOC 0739Z 243DEG 51KT 3209 8833 

$$

JP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 11:37 PM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Feb 11, 11:37 PM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1137 PM CST Sun Feb 11 2024

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1128 PM CST Sun Feb 11 2024

An organized band of TSRA is set up to our west from the central
coast of LA, northeast up across central MS and AL. The forecast
calls for the overnight period to have cigs primarily below 500'
and vsby to be variable ranging 1 to 4 miles. Potentially periods
of vsby dropping off to below a mile at times possible. Shra/tsra
increasing in coverage as we go through the night to daybreak
bringing potential delays to approaches and departures. Cold front
sweeps thru the central Gulf coast between 12.15 and 12.21Z
Monday, bringing wind shift and higher gusts. /10

&&

.PREV DISCUSSION... /issued 1109 PM CST Sun Feb 11 2024/

..New NEAR TERM...

NEAR TERM...
(Now through Tuesday)
Issued at 1037 PM CST Sun Feb 11 2024

The southern stream shows a large positive tilt upper level trof
migrating eastward over the Red River Valley of TX/OK, putting the
Lower MS River valley in a favored diffluent flow aloft. Combined
with a right entrance region of a speed max at high altitudes of
140+ knots from central TN to the Mid-Atlantic is forcing deep
convection along a warm front draped from central LA eastward to
central GA. Deep convection has remained off to the west, lifting
northeast from the central LA coast up across central MS into
central AL through the evening. Sfc based convective energy has
improved to between 500 and 1500 J/KG south of US Highway 84 and
along with effective bulk shear magnitudes from 60 to 70 kts has
the local environment primed for the potential of severe weather
overnight. The convective allowing high resolution models indicate
a resurgence in thunderstorm coverage overnight as next wave of
energy aloft makes passage across the area. All modes of severe
weather possible. Damaging winds in excess of 60 mph, large hail
and perhaps isolated tornadoes given favorable 0-3 km helicity
values from 150-300 m2/s2. A cold front sweeps across the central
Gulf coast from mid morning to mid afternoon Monday, bringing an
end to the severe weather risk with its passage. A high risk of
dangerous to potentially deadly rip currents exists along with
high surf through the near term. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      61  69  38  60  36  63  42  68 /  90  90   0   0   0   0   0   0
Pensacola   63  69  42  60  39  63  46  67 /  70  90   0   0   0   0   0   0
Destin      64  70  45  61  42  63  49  66 /  70  90   0   0   0   0   0   0
Evergreen   62  71  38  60  33  66  39  69 /  80  90   0   0   0   0   0   0
Waynesboro  58  68  37  60  33  65  39  67 /  80  70   0   0   0   0   0   0
Camden      61  69  38  58  33  65  39  67 /  90  90   0   0   0   0   0   0
Crestview   63  72  41  61  33  65  39  69 /  70  90   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday afternoon for ALZ265-266.

     High Surf Advisory from noon Monday to 6 AM CST Tuesday for
     ALZ265-266.

FL...High Rip Current Risk through Tuesday afternoon for FLZ202-204-
     206.

     High Surf Advisory from noon Monday to 6 AM CST Tuesday for
     FLZ202-204-206.

MS...None.
GM...Dense Fog Advisory until 6 AM CST Monday for GMZ630>632.

     Small Craft Advisory from noon Monday to midnight CST Monday
     night for GMZ631-632.

     Small Craft Advisory from 9 AM Monday to 9 AM CST Tuesday for
     GMZ650-655.

     Small Craft Advisory from 6 AM Monday to noon CST Tuesday for
     GMZ670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 2:30 AM CSTSpecial Weather StatementMOBPerry, Wayne60 min
Feb 12, 2:48 AM CSTSevere Thunderstorm WarningMOBWayne43 min
Feb 12, 3:13 AM CSTAreal Flood AdvisoryMOBGreene, Perry, Wayne3 hr
Feb 12, 3:17 AM CSTSevere Thunderstorm WarningMOBGreene, Perry, Wayne43 min
Feb 12, 10:53 AM CSTRiver Flood WarningMOBGeorge, Greene, Wayne6 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.